On some properties of weighted averaging with variable weights

Beliakov, G and Wilkin, T 2014, On some properties of weighted averaging with variable weights, Information sciences, vol. 281, pp. 1-7, doi: 10.1016/j.ins.2014.05.011.

Attached Files
Name Description MIMEType Size Downloads

Title On some properties of weighted averaging with variable weights
Author(s) Beliakov, GORCID iD for Beliakov, G orcid.org/0000-0002-9841-5292
Wilkin, TORCID iD for Wilkin, T orcid.org/0000-0003-4059-1354
Journal name Information sciences
Volume number 281
Start page 1
End page 7
Publisher Elsevier Inc.
Place of publication Philadelphia, PA
Publication date 2014-10-10
ISSN 0020-0255
1872-6291
Keyword(s) aggregation function
density based averaging
mean
monotonicity
weak monotonicity
science and technology
technology
computer science, information systems
aggregation operators
equivalence
fusion
Summary Density-based means have been recently proposed as a method for dealing with outliers in the stream processing of data. Derived from a weighted arithmetic mean with variable weights that depend on the location of all data samples, these functions are not monotonic and hence cannot be classified as aggregation functions. In this article we establish the weak monotonicity of this class of averaging functions and use this to establish robust generalisations of these means. Specifically, we find that as proposed, the density based means are only robust to isolated outliers. However, by using penalty based formalisms of averaging functions and applying more sophisticated and robust density estimators, we are able to define a broader family of density based means that are more effective at filtering both isolated and clustered outliers. © 2014 Elsevier Inc. All rights reserved.
Language eng
DOI 10.1016/j.ins.2014.05.011
Field of Research 080108 Neural, Evolutionary and Fuzzy Computation
Socio Economic Objective 970108 Expanding Knowledge in the Information and Computing Sciences
HERDC Research category C1 Refereed article in a scholarly journal
Copyright notice ©2014, Elsevier
Persistent URL http://hdl.handle.net/10536/DRO/DU:30067756

Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 11 times in TR Web of Science
Scopus Citation Count Cited 11 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 441 Abstract Views, 9 File Downloads  -  Detailed Statistics
Created: Tue, 25 Nov 2014, 14:21:56 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.